Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 12, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 30, 2017, 3:57 AM EDT for 8 counties in Tennessee. It took effect at Mar 30, 2017, 5:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 3:57 AM EDT (07:57 UTC)
- In effect from
- Mar 30, 2017, 5:00 PM EDT
- Expired
- Mar 31, 2017, 8:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS74 KMRX 300757 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 357 AM EDT Thu Mar 30 2017 ...Windy Conditions are Expected late Today and Tonight across the far East Tennessee Mountains and Foothills... .A strong storm system will move across the Tennessee Valley and southern Appalachians late today through early Friday morning. The tight pressure gradient around this system will produce windy conditions across the far east Tennessee Mountains and foothills with damaging winds possible. TNZ018-041-043-045-047-072-074-087-301600- /O.UPG.KMRX.HW.A.0001.170330T2200Z-170331T1200Z/ /O.NEW.KMRX.WI.Y.0012.170330T2100Z-170331T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 357 AM EDT Thu Mar 30 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 8 AM EDT Friday. The High Wind Watch is no longer in effect. * EVENT...Southerly winds increasing to 25 to 35 mph with gusts up to 55 mph. * TIMING...Increasing winds this afternoon with strong gusty southerly winds late today through early Friday morning. * IMPACTS...The windy conditions may down small trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
842 WWUS74 KMRX 301908 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 308 PM EDT Thu Mar 30 2017 ...Windy Conditions are Expected late Today and Tonight across the far East Tennessee Mountains and Foothills... .A strong storm system will move across the Tennessee Valley and southern Appalachians late today through early Friday morning. The tight pressure gradient around this system will produce windy conditions across the far east Tennessee Mountains and foothills with damaging winds possible. TNZ018-041-043-045-047-072-074-087-310500- /O.CON.KMRX.WI.Y.0012.170330T2100Z-170331T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 308 PM EDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * EVENT...Southerly winds increasing to 25 to 35 mph with gusts up to 55 mph. * TIMING...Increasing winds this afternoon with strong gusty southerly winds late today through early Friday morning. * IMPACTS...The windy conditions may down small trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
766 WWUS74 KMRX 310155 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 955 PM EDT Thu Mar 30 2017 ...Windy Conditions are Expected late Today and Tonight across the far East Tennessee Mountains and Foothills... .A low pressure system will move across the Tennessee Valley and southern Appalachians late today through early Friday morning. The tight pressure gradient around this system will produce windy conditions across the far east Tennessee Mountains and foothills. TNZ018-041-043-045-047-072-074-087-311000- /O.CON.KMRX.WI.Y.0012.000000T0000Z-170331T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 955 PM EDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * EVENT...Southerly winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Tonight through early Friday morning. * IMPACTS...The windy conditions may down small trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
472 WWUS74 KMRX 310730 AAC NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 330 AM EDT Fri Mar 31 2017 ...Windy Conditions are Expected early this morning across the far East Tennessee Mountains and Foothills... .A low pressure system will move across the Tennessee Valley and southern Appalachians early this morning. The tight pressure gradient around this system will produce windy conditions across the far east Tennessee Mountains and foothills. TNZ018-041-043-045-047-072-074-087-311200- /O.CON.KMRX.WI.Y.0012.000000T0000Z-170331T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 330 AM EDT Fri Mar 31 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * EVENT...Southerly winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Through 8 AM this morning. * IMPACTS...The windy conditions may down small trees, branches and power lines. Scattered power outages are possible. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:54 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 30, 3:54 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
354 AM EDT Thu Mar 30 2017
.Short Term (Today)...Warm southerly winds will increase low level
moisture and convective instability across the region, ahead of an
approaching storm system that will impact the area tonight. Expect
showers and perhaps a few thunderstorms to develop and move into the
Plateau and southern valley in the afternoon, although the more
widespread activity will not arrive until tonight. As winds increase
today, strong mountain wave winds will develop during the late
afternoon and continue overnight.
.LONG TERM (Tonight through Wednesday)...A negative upper trough
will move across the Ohio and Tennessee Valleys tonight and early
Friday morning. A series of jet streaks exiting the upper trough
will produce divergence aloft over the region late today through
early Friday morning. These circulation around this jets will
enhance the fronto-genetic forcing overnight.
Models show the airmass becoming moderately unstable with MLCAPES
of 1000-1500 J/Kg with Hail CAPEs of 150-300 J/kg. Shear/SR
Helicity does become quite strong with favorable values for
rotating updrafts with incoming storms. LCL heights lower
overnight as well. Models show a 850mb jet of 40-50kts overnight. Given
these parameters, isolated tornadoes are a concern with the main
threat being damaging winds up to 60 mph and hail of 0.5 to 1
inch.
SPC has placed essentially the entire area under a slight risk of
severe thundestorms, even though the western/southern half of the
area seems to have the greatest threat.
Given the low-level jet and favorable thermodynamic profile,
strong winds are expected across the mountains and foothills for
tonight. Have issued a wind advisory for these locations.
For Friday, after early more showers (thunder northeast), models
show plenty of boundary layer moisture remaining keep the area
under mostly cloudy sky. Enough low-level instability to keep
chance showers going, especially for the orographic lift areas.
For this weekend, upper and surface ridging will produce a dry and
warm Saturday and Sunday.
Next strong upper trough will move into the area for early next
week. This system also has strong upper jet forcing with potential
of widespread showers and scattered storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 78 56 71 49 / 40 80 20 0
Knoxville McGhee Tyson Airport, TN 79 55 67 47 / 10 80 60 10
Oak Ridge, TN 79 55 68 46 / 10 90 50 10
Tri Cities Airport, TN 73 54 67 44 / 10 90 70 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 5 PM this afternoon to 8 AM EDT Friday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&Hazardous weather outlook, Mar 29, 3:39 PM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 339 PM EDT Wed Mar 29 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 339 PM EDT Wed Mar 29 2017 /239 PM CDT Wed Mar 29 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong storm system will move across the Tennessee Valley Thursday and Thursday night, producing widespread showers and thunderstorms. Some of these storms may be severe across the Plateau and southeast Tennessee. Damaging winds and hail will be the main threat, but isolated tornadoes are possible. Locally heavy rains are also possible across the Plateau and southeast Tennessee. Strong winds aloft will also develop late Thursday and continue through early Friday morning. Windy conditions are possible across the far eastern Tennessee and southwest Virginia mountains and foothills with southerly wind gusts up to 60 mph possible. A High Wind Watch is in effect from Thursday evening through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening and Thursday night.
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.